Ocean Journal of Gastroenterology | Volume 1, Issue 1 | Case Report | Open Access
DM Gastroenterology, KEM Hospital Mumbai, India
Fellow Rheumatology, PD Hinduja Hospital Mahim Mumbai, India
*Correspondence to: Sahil SheikhFulltext PDF
Olmesartan-Induced Enteropathy (OIE) is a newly detected entity, typically presenting with chronic diarrhoea, weight loss, and villous atrophy on biopsy.
Early recognition of this adverse event is usually delayed due to clinical and histologic similarities with celiac disease. We report a case of a 60 -year-old female, known hypertensive, presenting with persistent/chronic diarrhea and vomiting. She had undergone multiple rounds of antibiotics and non-invasive procedures for her symptoms but to no avail. Her duodenal biopsy with negative tissue transglutaminase (Anti-TTG) and a history of olmesartan use clinched the diagnosis. Stopping olmesartan resulted in a dramatic and rapid reversal of symptoms. Clinicians should be aware of the adverse drug reactions of this commonly used antihypertensive drug. Alternative antihypertensive drugs can simplify the diagnostic workup and provide both clinical and histologic improvement rapidly.
Enteropathy; Villous atrophy; Chronic diarrhoea; Olmesartan induced adverse effects
Sahil Sheikh, Asna Shaikh. Olmesartan Induced Enteropathy- Common Drug Uncommon Side-Effect. Oce Jour of Gastro. 2021;1(1):1-10